Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS North Platte, NE

June 14, 2016Keya Paha County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 14, 2016, 4:36 PM CDT for Keya Paha County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2016, 4:36 PM CDT (21:36 UTC)
Expired
Jun 14, 2016, 5:15 PM CDT
In force
39 min
Issued by
NWS North Platte, NE

County Keya Paha County, NE

The radar

The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
-114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WWUS83 KLBF 142136
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT TUE JUN 14 2016
 
NEZ006-142215-
KEYA PAHA NE-
436 PM CDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KEYA PAHA AND NORTHERN
ROCK COUNTIES UNTIL 515 PM CDT...

AT 436 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRINGVIEW...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGVIEW...BURTON AND NETS PEAK. 

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 211 AND 225.
 
LAT...LON 4276 9943 4279 9991 4300 9990 4300 9950
      4299 9941
TIME...MOT...LOC 2136Z 274DEG 19KT 4289 9980 

$$

SNIVELY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:32 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 14, 3:32 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
332 PM CDT TUE JUN 14 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 310 PM CDT Tue Jun 14 2016

The main forecast challenges over the next 24 hours are isolated
thunderstorms late this afternoon and early evening and the return
of hot temperatures for Wednesday.

This evening and tonight... extended isoT through 00z from Merriman
to Broken Bow and points east. In association with the upper low
over the Northern Plains, some storm development is underway as of
20z across eastern Cherry Co. The environment downstream invof KANW
and KONL are supportive of continued convective activity, albeit
limited coverage. RAP estimates around 1500j/kg MUCAPE and LI around
-3 due to early PM sunshine and cooler H5 temps from the low. Deep
shear is relatively weak, so not expecting much upscale growth.
Storms should dissipate toward 00z with the loss of daytime heating.
Lowered min temps overnight slightly, mainly across the west and in
the Platte river valleys due to mostly clear skies and light surface
winds.

Wednesday... attention turns toward the building upper ridge across
the Plains. A weak leeside surface boundary sets up along the WY/CO
mountains, which turns the low level flow from west to south across
western Neb. 14/12z and 14/18z model suites consistent with a
warming trend with H85 temps exceeding 25C by 00z Thu. Despite some
low level lift, forecast soundings show abundant dry air and very
deep mixed layers to 600hpa. Increased max temps a degree or two to
lower/mid 90s north and mid/upper 90s south.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 310 PM CDT Tue Jun 14 2016

The upper level ridge will continue to amplify across the central
Conus through Friday. This will bring highs from 95 to 100
for Thursday and mid to upper 90s Friday. Dewpoints in the 60s
across the eastern half of the fa will increase concerns for high
heat indices near 100 each day.

A disturbance will move into the northern plains Friday, and
could triggered isolated storms north of interstate 80, which is
similar to previous fcst. This seems reasonable given that under
recent upper ridge, isolated storms also developed.

Still at least the upper 80s to lower 90s Saturday and Sunday as
the upper ridge flattens out and a weak front drops south.

A gradual cooldown to the upper 80s by monday and tuesday as
hottest airmass is shunted toward the swrn u.s. and southern
plains. A slight chance of storms Sunday night through Tuesday,
mainly for the north and east.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1227 PM CDT Tue Jun 14 2016

VFR conditions will continue across western Nebraska through
Wednesday afternoon. Gusty west winds will affect all terminals
this afternoon and early evening. Spotty showers and
thunderstorms are possible late afternoon across north central
Nebraska, mainly invof KONL.

&&

.HYDROLOGY...
Issued at 310 PM CDT Tue Jun 14 2016

Minor flooding continues along the North Platte River near
Lewellen and upstream of Lake McConaughy. The gauge at North Platte
continues to read moderate flood stage. Flooding is a result of
increased releases from reservoirs in Wyoming...as well as increased
releases from Lake McConaughy. Flooding is expected to continue
through June. Elevated levels are present on the North Platte River
near Lisco, South Platte River at Roscoe and North Platte, and the
Platte River near Brady.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Snively
LONG TERM...Roberg
AVIATION...Snively
HYDROLOGY...Snively
Hazardous weather outlook, Jun 14, 7:50 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 AM CDT TUE JUN 14 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-151300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
750 AM CDT TUE JUN 14 2016 /650 AM MDT TUE JUN 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON GENERALLY EAST
OF A LINE FROM VALENTINE TO AINSWORTH TO BURWELL. THE RISK FOR
SEVERE WEATHER IS MARGINAL BUT LARGE HAIL AND WIND DAMAGE ARE
THE THREAT IF STORMS DEVELOP.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE
RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN
ON THE NORTH PLATTE RIVER NEAR LISCO...THE SOUTH PLATTE RIVER
FROM ROSCOE TO NORTH PLATTE...AND THE PLATTE RIVER NEAR BRADY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT ACROSS NORTH CENTRAL
NEBRASKA. THE RISK OF SEVERE WEATHER IS UNCERTAIN.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE
RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN
ON THE NORTH PLATTE RIVER NEAR LISCO...THE SOUTH PLATTE RIVER
FROM ROSCOE TO NORTH PLATTE...AND THE PLATTE RIVER NEAR BRADY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 14, 2:59 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 PM CDT TUE JUN 14 2016

NEZ005-094-142045-
EASTERN CHERRY NE-WESTERN CHERRY NE-
259 PM CDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
345 PM CDT/245 PM MDT/...

AT 258 PM CDT/158 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 12 MILES WEST OF MERRITT RESERVOIR...OR 30 MILES
SOUTHWEST OF VALENTINE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MERRITT RESERVOIR...ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA AND
STEER CREEK CAMPGROUND.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 115 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR MERRITT RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4264 10119 4274 10121 4284 10077 4262 10076
TIME...MOT...LOC 1958Z 258DEG 24KT 4270 10110

SNIVELY
Special weather statement, Jun 14, 3:42 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CDT TUE JUN 14 2016

NEZ005-142130-
EASTERN CHERRY NE-
342 PM CDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY COUNTY UNTIL
430 PM CDT...

AT 341 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MERRITT RESERVOIR...OR 19 MILES SOUTHWEST OF VALENTINE...MOVING EAST
AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MERRITT RESERVOIR...SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA AND
BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 97 BETWEEN MILE MARKERS 114 AND 124.
 HIGHWAY 83 BETWEEN MILE MARKERS 189 AND 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR MERRITT RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4254 10048 4258 10078 4261 10079 4261 10089
      4273 10089 4273 10088 4275 10049
TIME...MOT...LOC 2041Z 270DEG 19KT 4268 10083

SNIVELY
Special weather statement, Jun 14, 3:44 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT TUE JUN 14 2016

NEZ005-142130-
EASTERN CHERRY NE-
344 PM CDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
430 PM CDT...

AT 343 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF VALENTINE...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VALENTINE AND HIGHWAY 97 CROSSING THE NIOBRARA RIVER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 188 AND 208.
 HIGHWAY 97 BETWEEN MILE MARKERS 125 AND 141.
 HIGHWAY 83 BETWEEN MILE MARKERS 203 AND 219.

LAT...LON 4276 10037 4273 10086 4276 10086 4277 10085
      4282 10086 4283 10087 4287 10088 4300 10040
      4299 10037
TIME...MOT...LOC 2043Z 246DEG 22KT 4282 10074

SNIVELY
Special weather statement, Jun 14, 4:35 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT TUE JUN 14 2016

NEZ005-008-142215-
EASTERN CHERRY NE-BROWN NE-
435 PM CDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY AND WEST
CENTRAL BROWN COUNTIES UNTIL 515 PM CDT...

AT 434 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF VALENTINE NATIONAL WILDLIFE REFUGE...OR 19 MILES
SOUTH OF VALENTINE...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WOOD LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 216 AND 229.
 HIGHWAY 83 BETWEEN MILE MARKERS 188 AND 199.

LAT...LON 4255 10060 4271 10058 4267 10010 4241 10011
TIME...MOT...LOC 2134Z 285DEG 24KT 4260 10045

SNIVELY
Special weather statement, Jun 14, 4:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT TUE JUN 14 2016

NEZ006-142215-
KEYA PAHA NE-
436 PM CDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KEYA PAHA AND NORTHERN
ROCK COUNTIES UNTIL 515 PM CDT...

AT 436 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRINGVIEW...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGVIEW...BURTON AND NETS PEAK.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 211 AND 225.

LAT...LON 4276 9943 4279 9991 4300 9990 4300 9950
      4299 9941
TIME...MOT...LOC 2136Z 274DEG 19KT 4289 9980

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:09 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan51 min
Jun 13, 8:30 PM CDTSevere Thunderstorm WarningLBFCherry45 min
Jun 13, 9:08 PM CDTSevere Thunderstorm WarningLBFCherry52 min
Jun 13, 9:10 PM CDTSevere Thunderstorm WarningLBFCherry36 min
Jun 13, 9:17 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan43 min
Jun 13, 9:31 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden44 min
Jun 14, 12:05 AM CDTAreal Flood AdvisoryLBFCherry3 hr
Jun 14, 12:31 AM CDTSpecial Weather StatementLBFCherry44 min
Jun 14, 1:07 AM CDTSpecial Weather StatementLBFBlaine38 min
Jun 14, 1:33 AM CDTSpecial Weather StatementLBFBlaine, Logan, Loup57 min
Jun 14, 1:36 AM CDTSpecial Weather StatementLBFBrown, Keya Paha54 min
Jun 14, 2:17 AM CDTSpecial Weather StatementLBFCuster, Garfield, Loup58 min
Jun 14, 2:18 AM CDTSpecial Weather StatementLBFKeya Paha, Rock57 min
Jun 14, 3:21 AM CDTSpecial Weather StatementLBFBlaine, Boyd, Brown, Custer, Garfield, Holt and 4 more54 min
Jun 14, 2:59 PM CDTSpecial Weather StatementLBFCherry46 min
Jun 14, 3:42 PM CDTSpecial Weather StatementLBFCherry48 min
Jun 14, 4:35 PM CDTSpecial Weather StatementLBFBrown40 min
Jun 14, 4:55 PM CDTSpecial Weather StatementLBFBrown50 min
Jun 14, 5:15 PM CDTSpecial Weather StatementLBFRock45 min
Jun 14, 5:56 PM CDTSpecial Weather StatementLBFGarfield49 min
Jun 14, 6:04 PM CDTSpecial Weather StatementLBFRock41 min
Jun 14, 6:14 PM CDTSevere Thunderstorm WarningLBFRock31 min
Jun 14, 6:47 PM CDTSpecial Weather StatementLBFWheeler43 min
Jun 14, 6:54 PM CDTSpecial Weather StatementLBFHolt51 min

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.